Affordable Access

[Grand mal seizure following intrathecal fluorescein use].

Authors
  • Alkan, Zeynep
  • Cakir, Burak Omür
  • Kilinç, Bekir Mahmut
  • Turgut, Suat
Type
Published Article
Journal
The Turkish Journal of Ear Nose and Throat
Publisher
Baycinar Tibbi Yayincilik
Publication Date
Jan 01, 2004
Volume
13
Issue
3-4
Pages
80–83
Identifiers
PMID: 16055987
Source
Medline
License
Unknown

Abstract

In a 43-year-old woman, 1 ml of 5% fluorescein diluted with 10 ml of cerebrospinal fluid (CSF) was injected into the subarachnoid space at the L4-L5 level to evaluate nasal CSF leakage. After the injection, amnesia and grand mal seizure developed following a low-back pain spreading through the right leg. The patient was treated with antiedematous and anticonvulsant drugs. CSF drainage and vigorous hydration were performed. The patient recovered without sequelae. It was concluded that intrathecal fluorescein should be used with caution.

Report this publication

Statistics

Seen <100 times